Top
10
Doctor insights on: Accutane And Multivitamins

Share

Taking Accutane (Definition)

Accutane (Isotretinoin) is a powerful medicine that treats acne. It is known to cause severe birth defects if a woman becomes ...Read more


2

2
I am going to start Accutane soon. My multivitamin has 2500 IU vitamin A. Should I discontinue?

I am going to start Accutane soon. My multivitamin has 2500 IU vitamin A. Should I discontinue?

Probably: While taking Vitamin A while on Accutane is not totally contraindicated, there is a risk for Vitamin A toxicity. So, you probably should discontinue. ...Read more

3

3
I'm starting Accutane and was told not to take multivitamins. Is it still ok to take vitamins d, e and b complex?

I'm starting Accutane and was told not to take multivitamins. Is it still ok to take vitamins d, e and b complex?

Yes: The only vitamin you need to avoid while on Accutane is vitamin a. Many multivitamins don't even have pre-formed vitamin a but only a as its precursor, beta-carotene, which is safe to take, so it's safe to take a multivitamin that has only beta carotene and not vitamin a (often labelled as retinol, retinal or retinoic acid or palmitate). ...Read more

5

5
Is it safe to take creatine and multivitamin supplements while on accutane? I am an 18 year old male wanting to gain lean muscle mass.

Is it safe to take creatine and multivitamin supplements while on accutane? I am an 18 year old male wanting to gain lean muscle mass.

Safe but no benefit: The data on creatine remains controversial but at least it's safe. Same w/regards to multivitamins. Luckily, no interactions w/Accutane (isotretinoin) either. Best way to gain muscle, besides exercising regularly, is to eat healthy & get enough rest. Make sure you get enough protein 1-1.5g/lb body weight daily. ...Read more

See 1 more doctor answer
6

6
What is the best way to get my skin back to normal after accutane? My skin is very thin & blemishd still 2 months after. I went through 4 months of it

What is the best way to get my skin back to normal after accutane? My skin is very thin & blemishd still 2 months after. I went through 4 months of it

Lotion: Lotion, lotion, lotion....And hypoallergenic lotions only. Cotton fiber and breathable clothing. Multivitamins and a little extra vitamin e for a few months. ...Read more

7

7
What vitamines can I take during accutane? Any would help? C? E? I know you can't take a, but the others? Thank you xx

The rest are okay: I'd urge you to get your vitamins from a balanced diet rather than a bottle. Avoid taking vitamin a itself; if your dermatologist isn't adverse to your taking a multivitamin with only a small amount of a, it would be okay. Your vitamin d can come from reasonable sun exposure. ...Read more

8

8
I've been using accutane for a while(almost 150 tablets) Now I'm experiencing dry and sensitive skin(also lips)could I stop taking it for like a month?

I've been using accutane for a while(almost 150 tablets)
Now I'm experiencing dry and sensitive skin(also lips)could I stop taking it for like a month?

Need details: Dry skin, especially LIPS, is normal with this med and shows it is working. How many pills a day? How long on it so far???? Acne gone? For most people it is given at 2 a day for 20 weeks. Prescribing Dr must guide you through the side effects. Avoid multivitamin pills. Get your nutrition from food. Vit A in pills (not food) makes the side effects worse. Stop if severe headache. Avoid pregnancy. ...Read more

9

9
If my liver enzymes raised during first month on Accutane, does that mean they will continue to rise?

If my liver enzymes raised during first month on Accutane, does that mean they will continue to rise?

Probably yes: This is far from certain but there is a good chance they will. Accutane is a powerful drug that can have serious side effects. A variety of natural therapies can be very helpful. I advise a quality multivitamin. Vitamins A, B6, C, natural E and zinc can help, as can dietary changes and herbs. See http://draxe.com/home-remedies-for-acne/ and http://tinyurl.com/myswy2s ...Read more

10

10
Any opinions of the safety of Accutane for acne for a male? I've heard there are some pretty serious potential side effects? How about retin-a

Any opinions of the safety of Accutane for acne for a male?  I've heard there are some pretty serious potential side effects? How about retin-a

Accutane: Accutane is indeed a powerful drug and does have some potential serious side effects. It needs to be managed very closely by someone very familiar with it, such as a dermatologist. Retin a is certainly another option, as are some combination products like epiduo. Depending on the predominant type of acne you have, you may certianly be a candidate for one over the other. Best to ask your derm doc! ...Read more

See 1 more doctor answer

Multivitamin (Definition)

Multivitamin is a vitamin which is a kind of nutritional agent ...Read more